Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Does itching,discharge and general discomfort in vagina occur due to having sex or due to vaginal infection?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4048 Questions
Question
I am a 46 year old healthy women...Recently about 6 weeks ago I started having sex with a new partner...Just last week I started having mild itching and general discomfort in my vaginal area...a pasty discharge, with only a mild musty odor, and occasional stiffness in my pelvic area...Not sure if this is sex related or just a general female infection...Treating for yeast at the present with monostat ,but do have an old prescription of flagyl...was wondering if I should get that filled and use it to treat for bv. the monostat doesn't seem to be working all that well....
Posted Sat, 21 Dec 2013 in Women Sexual Problems
 
 
Answered by Dr. S Patra 1 hour later
Brief Answer: FOLLOW THE GUIDELINE. MONISTAT CAN BE USED. Detailed Answer: Hello, Thanks for writing to us. From your given history, I can assume that you are mostly suffering from vaginal yeast infection. However, I suggest you to undergo one culture and sensitivity test of vaginal discharge which helps to rule out other causative agent. It is also needed to rule out any kind of STD. Next thing, you have to eliminate or correct some additional predisposing factors like mental stress, lack of sleep, poor eating habits, hormonal imbalance, certain medicines (like hormone pills, antibiotics, steroids etc), cervicitis or atrophic vaginitis, weak immune system, poor genital hygiene etc. It may be aggravated by using chemical substance like lubricant or jelly with condom or soap/ detergent/ other bath products, causing repeated friction and irritation inside vagina. So, you have to modify all these things to get effective result. You can consult with your gynecologist for proper guidance. TREATMENT: 1) Vaginal suppository or cream like MONISTAT can be used for 3 to 5 days. Oral antibiotic can be given on the basis of vaginal swab and culture test. 2) Use vaginal moisturizer or maintain vaginal pH with RepHresh pH gel to avoid repeated infection. VAGISIL cream should be used prior to intimation each time and maintain genital hygiene before and after sex. 3) Wear only clean and cotton underwear. Don't wear any tight fitting cloths or pants to avoid repeated friction/ irritation. Take sound sleep adequately. 4) Take healthy diet as you have mentioned with anti oxidant (like Vitamin -E or C, selenium, zinc, lycopene etc) supplements. Drink plenty of water or juice for better systemic circulation. You must avoid salty, sugary or fatty foods. 5) Your partner also needs one urine culture and sensitivity test to exclude any kind of asymptomatic infection or STD. Proper treatment is needed to avoid repeated infection. 6) Avoid chemical cosmetics or soap or scented bath products. Don't practice unprotected sexual intercourse till the problem is completely resolved. Hope, it helps for your information. Let me know, if you need any clarification. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor